Hail, Burke
- When
- July 18, 2:30 AM CST
- Where
- Burke County, 3 mi E of Portal
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 49.000, -102.483
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 18, 2:15 AM CST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT WED JUL 18 2001 FCST PROBLEM TODAY IS CHANCE OF TSTMS THROUGHOUT PD. AVN SEEMED TO DO BETTER WITH SFC FEATURES COMPARED TO LAST NIGHTS RUN...HOLDING SFC TROF BACK MORE THAN THE ETA. AVN TEMPS HAVE COME AROUND TWD MOS WITH WARMER TEMPS AND WL STICK CLOSE TO WARMER GUID TEMPS. AS FOR IMPULSES MOVING THROUGH SOUTHWEST UPR FLOW...THERE ARE SOME MINOR DIFFERENCES BUT THE QPF PLACEMENT THROUGH PD IS PRETTY CLOSE. CURRENT CONV MOVING THROUGH NWEST HAS EVOLVED INTO A SVR WIND EVENT. WL LIKELY ADD MENTION OF SVR TSTMS FOR NCNTRL ZONES. BY THIS AFTN SFC TROF MOVES INTO CNTRL ND. WL LIMIT PSBL SEVERE TO BIS AND MOT EWD AS AREAS NEAR AND TO THE EAST OF TROF WL BE THE AREA OF HIGHEST INSTABILITY. PWATS REMAIN HIGH SO HEAVY RAIN WILL ALSO BE A THREAT. WEAK HIGH PRESSURE BUILDS ACROSS THE NORTH ON THU AND A LTL DRIER AIR WORKS IN...PUSHING 85H THETA-E RDG SOUTH TO ALONG SD BDR. ATMS REMAINS UNSTABLE ACROSS THE STATE BUT WL KEEP HIER POPS ACROSS THE SOUTH WITH ONLY WDLY SCT OR ISOLTD TSTMS ACROSS NRN ZONES. .BIS...NONE. TWH
NDZ009-017-180410- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1026 PM CDT (926 PM MDT) TUE JUL 17 2001 AT 1025 PM CDT...LOCAL WARNING RADAR IN WILLISTON INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES WEST OF FT BUFORD...MOVING EAST AT 15 MPH. THIS THUNDERSTORM HAS A HISTORY OF HEAVY RAIN AND PEA SIZED HAIL. THE STORM WILL MOVE ALONG THE MISSOURI RIVER...AND NEAR FT BUFORD THROUGH 1130 PM CDT. ANYONE ALONG THE MISSOURI RIVER IN THIS AREA SHOULD GO INSIDE UNTIL THE STORM PASSES. MR
NDZ034>037-042-045>048-050-051-180415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1100 PM CDT TUE JUL 17 2001 ...TORNADO WATCH FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... THE THUNDERSTORMS WHICH PRODUCED TORNADOES OVER PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA HAVE MOVED EAST OF THE REGION. THE TORNADO WATCH THAT WAS IN EFFECT UNTIL MIDNIGHT CDT...11 AM MDT...HAS BEEN CANC\ELLED. ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVER SOUTH CENTRAL NORTH DAKOTA BUT ARE NOT LIKELY TO PRODUCE TORNADOES. HW
NDZ001-009-017-180615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1218 AM CDT (1118 PM MDT) WED JUL 18 2001 AT 1215 AM CDT (1115 AM MDT) RADAR IN WILLISTON INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS LOCTED FROM SOUTHERN SHERIDAN COUNTY NEAR THE TOWNS OF ANTELOPE AND PLENTYWOOD EXTENDING SOUTHWARD THROUGH DAWSON COUNTY NEAR GLENDIVE. THE NORTHERN PORTION OF THE LINE HAS BEEN STATIONARY OVER THE LAST HALF HOUR. THE SOUTHERN PORTION OF THE LINE IS MOVING TO THE EAST AT 20 TO 25 MPH. BASED ON THIS MOVEMENT THESE THUNDERSTORMS WILL BEGIN ENTERING WESTERN MCKENZIE COUNTY AT AROUND 1235 AM CDT. THIS LINE OF THUNDERSTORMS HAS PRODUCED SEVERE WEATHER THEROUGHOUT NORTHEASTERN MONTANA FOR THE PAST TWO HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. RV
NDZ001-009-017-180710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 115 AM CDT (1215 AM MDT) WED JUL 18 2001 AT 110 AM CDT (1210 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A LINE OF STRONG THUNDERSTORMS ENTERING SOUTHWESTERN WILLIAMS AND WESTERN MCKENZIE COUNTIES. THE STRONGEST PORTION OF THE LINE WAS NEAR CARTWRIGHT IN WESTERN MCKENZIE COUNTY. THIS LINE OF THUNDERSORMS CONTINUES TO MOVE TO THE EAST AT 25 MPH AND WILL MOVE THROUGH ALEXANDER AND BE NEAR ARNEGARD NEAR 135 AM CDT. IN WILLIAMS COUNTY THE LINE SHOULD BE AT WILLISTON NEAR 135 AM CDT. THESE STORMS HAVE PRODUCED HEAVY RAIN...HAIL AND FREQUENT LIGHTENING. GUSTY WINDS ARE ALSO EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES. RV
NDZ001-009-017-180845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 249 AM CDT (149 AM MDT) WED JUL 18 2001 AT 245 AM CDT (145 AM MDT) LOCAL WARNING RADAR IN WILLISTON INDICATED A BROAD AREA OF THUNDERSTORMS FROM NORTHEAST MONTANA THROUGH NORTHWESTERN NORTH DAKOTA. A LINE OF STRONG TO SEVERE STORMS EXTENDED FROM JUST EAST OF MCKENZIE COUNTY NORTHWARD THROUGH EASTERN DIVIDE COUNTY. THE CELLS IN THE SOUTHERN PORTION OF THE LINE ARE MOVING TO THE EAST. THE CELLS IN DIVIDE COUNTY ARE MOVING TO THE NORTHEAST. MORE THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT COUPLE OF HOURS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST INFORMATION. RV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
320 AM CDT WED JUL 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0247 AM STANLEY ND 90 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY NORTH
DAKOTA ATMOSPHERIC
RESOURCE BOARD EMPLOYEE.
0248 AM STANLEY ND 60 MPH TSTM GUST
07/18/01 MOUNTRAIL REPORTED BY HAM RADIO
OPERATOR. OPERATOR
REPORTED WIND OVER 60
MPH BUT DID NOT GIVE AN
EXACT SPEED.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2001Every state in 2001This day in weather historyWarnings in North Dakota, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5256960.